Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking metroprolol, have low heart rate and sweats through out. Cause?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I'm 75 yrs old, in good health and working in my retail store 8hrs a day. Taking 25mg metoprolol twice a day
for six years. Resting pulse 48. Having some sweats through day lasting 1-2min. Drink 2 3 glass of wine at night.
Whats up with the sweats?
Follow up statement

Also BP 125/68
Posted Wed, 16 Oct 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Nsah Bernard 55 minutes later
Brief Answer:
Most likely suffering from secondary hyperhidrosis

Detailed Answer:

Thanks for posting on XXXXXXX

If this excessive sweating began later on in life then you are suffering from secondary hyperhidrosis (i.e secondary to an underlying diseases condition) such as systemic diseases (infections included), adverse effects of medications (but metoprolol can not be the culprit), metabolic disorders (such as glucose control disorders, chronic alcoholism...) etc. This secondary hyperhidrosis requires further medical investigation by doing some laboratory tests.
You are also having bradycardia at 48 beats per minute which could be a relative bradycardia and maybe normal but given the use of metroprolol it is possible that it might be the cause of your low heart rate. You need to also discuss this with your doctor.
There are several measures you may take in order to decrease this condition but the best method is identifying the cause then treating. Use of antiperspirants, staying cool at all times etc may help but may prove useless if there is an underlying diseases condition.

Hope this is helpful and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Follow-up: Taking metroprolol, have low heart rate and sweats through out. Cause? 41 minutes later


I suspected alcohol. My father had a low heart rate, lived into his
mid 80's. Forgot to say I'm 6' 2" 180lbs

I thank you for your reply.


T D Metts
Answered by Dr. Nsah Bernard 3 minutes later
Brief Answer:
Well alcoholism is most likely

Detailed Answer:
Hello T D Metts,

You are welcome.

Chronic alcoholism seems to be the most obvious culprit. I think your weight and height are just fine and will hardly be contributing even those overweight and obesity are also culprits.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor